Alert archive / Wisconsin / Areal Flood Advisories in 2021
Areal Flood Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this areal flood advisory at Apr 27, 2021, 6:16 PM CDT for 4 counties in Wisconsin. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2021, 6:16 PM CDT (23:16 UTC)
- Expired
- Apr 27, 2021, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Langlade County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI
The radar
The Green Bay radar (KGRB), 95 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
996
WGUS83 KGRB 272316
FLSGRB
Flood Advisory
National Weather Service Green Bay WI
616 PM CDT Tue Apr 27 2021
WIC067-075-078-083-280215-
/O.NEW.KGRB.FA.Y.0002.210427T2316Z-210428T0215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Langlade WI-Marinette WI-Menominee WI-Oconto WI-
616 PM CDT Tue Apr 27 2021
The National Weather Service in Green Bay has issued a
* Urban and Small Stream Flood Advisory for...
Southeastern Langlade County in north central Wisconsin...
Central Marinette County in northeastern Wisconsin...
Northeastern Menominee County in northeastern Wisconsin...
Northern Oconto County in northeastern Wisconsin...
* Until 915 PM CDT.
* At 616 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban and small stream flooding.
Between 1 and 2 inches of rain have fallen. Heavy rain also fell
across portions of this area earlier in the day.
* Some locations that will experience flooding include...
Crivitz, Mountain, Wausaukee, White Lake, Bear Paw Scout Camp,
Gardner Dam Scout Camp, Langlade, Middle Inlet, Lakewood, Crooked
Lake, Governor Thompson State Park, High Falls Reservoir, White
Potato Lake, Caldron Falls Reservoir, Boulder Lake Campground,
Boot Lake Campground, Lake Noquebay, Elton and Mcallister.
Additional rainfall amounts of 1 to 2 inches are expected over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4520 8894 4549 8780 4547 8782 4546 8781
4544 8786 4543 8786 4540 8785 4538 8788
4537 8787 4534 8785 4535 8783 4535 8775
4539 8769 4537 8766 4534 8765 4526 8771
4500 8874
$$
Cooley2 follow-up statements
063
WGUS83 KGRB 280120
FLSGRB
Flood Advisory
National Weather Service Green Bay WI
820 PM CDT Tue Apr 27 2021
WIC067-078-280130-
/O.CAN.KGRB.FA.Y.0002.000000T0000Z-210428T0215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Langlade WI-Menominee WI-
820 PM CDT Tue Apr 27 2021
...THE URBAN AND SMALL STREAM FLOOD ADVISORY IS CANCELLED FOR
SOUTHEASTERN LANGLADE AND NORTHEASTERN MENOMINEE COUNTIES...
Urban and small stream flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4527 8868 4549 8780 4546 8781 4544 8786
4543 8786 4540 8785 4538 8788 4537 8787
4534 8785 4535 8775 4539 8769 4534 8765
4526 8771 4506 8849 4512 8848 4512 8864
4520 8864 4521 8868
$$
WIC075-083-280215-
/O.CON.KGRB.FA.Y.0002.000000T0000Z-210428T0215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marinette WI-Oconto WI-
820 PM CDT Tue Apr 27 2021
...THE URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL
915 PM CDT THIS EVENING FOR CENTRAL MARINETTE AND NORTHERN OCONTO
COUNTIES...
At 820 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban and small stream flooding. Up
to 2 inches of rain have fallen in the advisory area.
Some locations that will experience flooding include...
Crivitz, Mountain, Wausaukee, Bear Paw Scout Camp, Middle Inlet,
Lakewood, High Falls Reservoir, Governor Thompson State Park,
Caldron Falls Reservoir, White Potato Lake, Crooked Lake, Lake
Noquebay, Boulder Lake Campground, Boot Lake Campground and
Mcallister.
Additional rainfall amounts up to an inch are possible over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4527 8868 4549 8780 4546 8781 4544 8786
4543 8786 4540 8785 4538 8788 4537 8787
4534 8785 4535 8775 4539 8769 4534 8765
4526 8771 4506 8849 4512 8848 4512 8864
4520 8864 4521 8868
$$
Eckberg134
WGUS83 KGRB 280207
FLSGRB
Flood Advisory
National Weather Service Green Bay WI
907 PM CDT Tue Apr 27 2021
WIC075-083-280217-
/O.EXP.KGRB.FA.Y.0002.000000T0000Z-210428T0215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marinette WI-Oconto WI-
907 PM CDT Tue Apr 27 2021
...THE URBAN AND SMALL STREAM FLOOD ADVISORY WILL EXPIRE AT 915 PM
CDT THIS EVENING FOR CENTRAL MARINETTE AND NORTHERN OCONTO
COUNTIES...
The heavy rain has ended. Urban and small stream flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures. However, scattered showers and thunderstorms will
move across the region into early Wednesday morning.
LAT...LON 4527 8868 4549 8780 4546 8781 4544 8786
4543 8786 4540 8785 4538 8788 4537 8787
4534 8785 4535 8775 4539 8769 4534 8765
4526 8771 4506 8849 4512 8848 4512 8864
4520 8864 4521 8868
$$
EckbergWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this areal flood advisory went out at Apr 27, 2:27 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Apr 27, 2:27 PM CDT, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 227 PM CDT Tue Apr 27 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Wednesday Issued at 227 PM CDT Tue Apr 27 2021 Main forecast concern to be on convective potential tonight and whether any of these storms could become severe. The 19Z MSAS surface analysis showed a quasi-stationary front draped from northern IA east-northeast through southern WI into south-central Lower MI. An area of low pressure was located over southwest IA and was responsible for more thunderstorm activity over the central Plains/Upper Midwest. Radar mosaic indicated a band of strong thunderstorms exiting far northeast WI associated with elevated CAPE and instability. The quasi-stationary front over southern WI may actually slip a bit south tonight as the combination of mid-level frontogenesis/ moisture continues to lift over the front and generate showers/ thunderstorms across northeast WI. Elevated instability and steep mid-level lapse rates could lead to stronger storms into the evening hours with a potential of large hail. PW values at 1 inch or greater could also bring locally heavy rain, especially if the cells train over the same area. Min temperatures to range from the middle 30s far north, to the lower 40s south. Precipitation chances will continue into Wednesday morning as a surface wave rides the front into Lower MI and a subtle mid-level shortwave trough passes to our south. A weak area of high pressure is forecast to move into the western Great Lakes region by Wednesday afternoon and at least end the rain threat, although clouds may linger through the rest of the day. Max temperatures to range from the lower to middle 50s far north, to around 60 degrees west of the Fox Valley. .LONG TERM...Wednesday Night Through Tuesday Issued at 227 PM CDT Tue Apr 27 2021 500mb trough will move into the western Great Lakes region Wednesday night, and then across the area Thursday into Thursday night. The 500mb pattern will flatten out over the weekend with zonal flow into early next week. The models diverge by the middle of next week as the ECMWF digs a trough across the western United States while the GFS/Canadian models keep a flatter patten across the United States. Dry conditions are expected Wednesday night into Thursday morning. An upper level disturbance will drop southeast out of Canada Thursday afternoon. The combination of the short wave energy and steep mid level lapse rates may trigger isolated thunderstorms, especially across northern Wisconsin. Did add a mention of thunder in the Hazardous Weather Outlook (HWO). Depending on the timing of the system, a chance of showers may need to be added to the early evening hours over the next day or two. Dry conditions expected Friday into Friday evening. Return flow sets up late Friday night into Saturday, along with a weak disturbance moving across the area will lead to the chances of showers. May need to add thunder in the coming days as the models indicated steep mid level lapse rates. A cold front will drop south across the area Sunday, bringing a chance of showers to the area. Low confidence in the rain chances Monday and Tuesday as the ECMWF run this morning is building high pressure across much of the area during this time period. Best chance of rain would be across central and east- central Wisconsin at the moment. && .AVIATION...for 18Z TAF Issuance Issued at 1242 PM CDT Tue Apr 27 2021 A tricky forecast with a quasi-stationary front located over southern WI and elevated convection that will continue into this evening. Cigs to be VFR where no precipitation is occurring late this afternoon/early this evening, however cigs could easily drop to low-end MVFR under any thunderstorm activity. Most of the thunderstorm activity should begin to wane overnight as the front sags a bit farther south and instability aloft weakens. However, cigs will tend to lower into the IFR/low-end MVFR range from late evening into early Wednesday morning with additional showers. MVFR cigs to hold through most of Wednesday morning before returning to VFR in the afternoon as weak high pressure moves into the region. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kallas LONG TERM......Eckberg AVIATION.......Kallas
Hazardous weather outlook, Apr 27, 2:22 PM CDT, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 222 PM CDT Tue Apr 27 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 222 PM CDT Tue Apr 27 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected tonight. A few of these storms may become severe with large hail the main hazard. A slight risk exists across central and east-central Wisconsin, while there is a marginal risk over northern Wisconsin. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance of thunderstorms Thursday afternoon. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report hail over one-half inch in diameter to the National Weather Service in Green Bay. LMZ521-522-541>543-281930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 222 PM CDT Tue Apr 27 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms are possible, which would create a lightning hazard to mariners. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance of thunderstorms Thursday afternoon, which would create a lightning hazard to mariners. Kallas/Eckberg
In the hours before
Local storm report, Apr 27, 12:18 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1218 PM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM HAIL CRIVITZ 45.23N 88.01W
04/27/2021 M0.50 INCH MARINETTE WI TRAINED SPOTTER
&&
SACSpecial weather statement, Apr 27, 12:20 PM CDT, 5 hours 56 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1220 PM CDT Tue Apr 27 2021
WIZ020-021-030-031-036-073-074-271800-
Southern Oconto County WI-Southern Marinette County WI-Shawano WI-
Northern Oconto County WI-Marathon WI-Portage WI-Menominee WI-
1220 PM CDT Tue Apr 27 2021
...STRONG THUNDERSTORMS MOVING ACROSS PORTIONS OF CENTRAL INTO
NORTHEAST WISCONSIN...
At 1220 PM CDT, Doppler radar was tracking strong thunderstorms
along a line from Junction City in Portage County to Wittenberg to
Neopit northeast into northern Oconto County. The thunderstorms were
moving northeast at 30 mph.
Half inch hail and brief heavy rain will be possible with these
storms. Some of these storms could intensify this afternoon and
produce large hail.
Locations impacted include...
Stevens Point, Whiting, Bevent, Wittenberg, Mountain, Big Smokey
Falls, Bear Paw Scout Camp, Neopit, South Branch and Keshena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4537 8809 4515 8801 4468 8915 4468 8922
4465 8922 4446 8967 4459 8981
TIME...MOT...LOC 1717Z 225DEG 26KT 4508 8862 4448 8989
EckbergLocal storm report, Apr 27, 12:29 PM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1229 PM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HAIL NEOPIT 44.98N 88.81W
04/27/2021 M0.50 INCH MENOMINEE WI PUBLIC
VIA SPECTRUM NEWS
&&
SACLocal storm report, Apr 27, 12:40 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1240 PM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM HEAVY RAIN 2 ESE MOUNTAIN 45.17N 88.44W
04/27/2021 M1.38 INCH OCONTO WI MESONET
MESONET STATION EW0199 MOUNTAIN.
&&Local storm report, Apr 27, 12:44 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1244 PM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM HEAVY RAIN WAUSAUKEE 45.36N 87.94W
04/27/2021 M1.19 INCH MARINETTE WI MESONET
&&
SACSpecial weather statement, Apr 27, 1:41 PM CDT, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Green Bay WI
141 PM CDT Tue Apr 27 2021
WIZ022-271930-
Door WI-
141 PM CDT Tue Apr 27 2021
...THUNDERSTORMS MOVING ACROSS NORTHERN DOOR COUNTY THIS
AFTERNOON...
At 140 PM CDT, Doppler radar was tracking clusters of thunderstorms
across northern Door County north of Sturgeon Bay. The thunderstorms
were moving east at 40 mph.
Pea size hail and heavy rain will be possible with these storms. Some
locations could see an inch of rain in less than an hour.
Locations impacted include...
Jacksonport, Ephraim, Egg Harbor, Newport State Park, Baileys Harbor,
Sister Bay, Peninsula Center, Fish Creek, Peninsula State Park and
Ellison Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4535 8680 4533 8681 4524 8690 4519 8692
4516 8697 4510 8695 4501 8710 4493 8712
4494 8745 4507 8736 4512 8737 4517 8744
4522 8741 4525 8734 4522 8728 4522 8721
4533 8710 4534 8701 4538 8700
TIME...MOT...LOC 1837Z 256DEG 35KT 4507 8718
EckbergThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 5:10 AM CDT | Special Weather Statement | GRB | Langlade, Lincoln | 65 min |
| Apr 27, 5:33 AM CDT | Special Weather Statement | GRB | Forest, Langlade, Menominee | 42 min |
| Apr 27, 6:13 AM CDT | Special Weather Statement | GRB | Marinette, Menominee, Oconto | 47 min |
| Apr 27, 10:01 AM CDT | Special Weather Statement | GRB | Marinette | 44 min |
| Apr 27, 10:36 AM CDT | Special Weather Statement | GRB | Marinette | 54 min |
| Apr 27, 10:43 AM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 47 min |
| Apr 27, 11:50 AM CDT | Areal Flood Advisory | GRB | Marinette, Menominee, Oconto | 3 hr |
| Apr 27, 12:00 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 22 min |
| Apr 27, 12:20 PM CDT | Special Weather Statement | GRB | Menominee | 40 min |
| Apr 27, 1:41 PM CDT | Special Weather Statement | GRB | Door | 49 min |
| Apr 27, 6:41 PM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Marathon, Wood | 64 min |
Nearby
Areal Flood Advisories in Wisconsin, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.